question-icon

What do my lab test reports indicate?

default
Posted on Mon, 9 May 2016
Question: My 65 year old mother is an active woman. She has high blood pressure and has been regularly taking pressure medicine.
In November 2014 she fainted and hurt her hand. She was hospitalized for a day and her CT scan, ECG all came normal. Her blood pressure was little above the normal limit.After a year she again fainted last week (2/19/2016) and she was unconscious for about 10 minutes and during the time we did not see any obvious sign of seizure. She was kind of had a heavy breathe. We took her to hospital and ran CT scan, ECG, Blood pressure and Echocardiogram. All came fine.
During both the episodes, she mentioned that she never had any symptoms like nausea, dizziness /light headed or anything to indicate that she might faint.This makes me to think that this may not be an issue because of blood pressure, may be something else? Some serious heart condition?or seizure ?

All the Scan documents are attached.(year 2016 and 2014).
Tablets:
1.LOSMOG-H(losartan potassium and hydrochlorothiazide tablets) for Blood pressure for past 1 year she is taking.
2.Atormog-10(Atorvastatin tablets -10mg) for cholesterol for past 1 year she is taking.
3.Torvate chrono (this tablet advised by doctor on last week admission in hospital)
We appreciate your feedback and setting us in right direction to diagnose this issue.


doctor
Answered by Dr. Sudhir Kumar (27 minutes later)
Brief Answer:
Treatment is going on correctly.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your mother's symptoms and test reports.

I agree with her current treatment. The most likely cause of her symptoms is seizures. All tests may come out as normal in seizures. Torvate chrono (sodium valproate) is an anti-seizure medication, which would reduce the chance of future seizures and fainting episodes.

If symptoms recur despite the use of torvate chrono, then, we would need to exclude a diagnosis of neurocardiogenic syncope. In this condition, the blood flow to brain reduces for short while due to low BP usually in sitting or standing position. This condition can be excluded by doing a HUTT (head up tilt test).

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (13 hours later)
Doctor,

1.What are tests to be carried to eliminate this fainting has nothing to do with any heart conditions (currently ECG and ECHO has taken and reports are clear).
2.LOSMOG-H(losartan potassium and hydrochlorothiazide tablets) for Blood pressure for past 1 year she is taking.Will hydrochlorothiazide making her sodium and potassium low??(please refer report attached previously) whether this can cause side effects like this fainting?
3.My mother fainted 2 times in last 13 months.can we go for testing neurocardiogenic syncope by doing a HUTT (head up tilt test) in order to check that possibility also.

We appreciate your feedback and setting us in right direction to diagnose this issue in better.
Thanks
doctor
Answered by Dr. Sudhir Kumar (10 hours later)
Brief Answer:
HUTT test is needed.

Detailed Answer:
Thank you for getting back.

1. To eliminate the possibility of heart disease, HUTT test (Head up tilt test) and Holter test should be done.

2. Hydrochlorothiazide can cause low sodium or potassium. However, that is not the cause of her fainting. As per reports, her sodium level is almost normal.

3. Yes, HUTT test should be done.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Sudhir Kumar (47 hours later)
Good evening doctor,

1. what are the side effects of Torvate chrono tablet? my mother taking 2 tablets per day currently. is it preferable to take this tablet on long term basis. or it can reduced to weekly once or twice?. need your advice.
2.Currently treatment is focusing towards seizures.Is any tests available related to brain to re conform its seizures?.what are tests your suggesting in related to brain for sudden fainting?

Thanks
doctor
Answered by Dr. Sudhir Kumar (7 hours later)
Brief Answer:
Torvate chrono is safe.

Detailed Answer:
Thank you for getting back.

Torvate chrono is safe in long term and should be continued at current dose.

Regarding seizures, two tests are needed- MRI Brain and EEG. We should note that tests may be normal in some patients with seizures.

Best wishes,

Dr Sudhir Kumar MD DM


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6224 Questions

premium_optimized

The User accepted the expert's answer

Share on
What do my lab test reports indicate?

Brief Answer: Treatment is going on correctly. Detailed Answer: Hi, Thank you for posting your query. I have noted your mother's symptoms and test reports. I agree with her current treatment. The most likely cause of her symptoms is seizures. All tests may come out as normal in seizures. Torvate chrono (sodium valproate) is an anti-seizure medication, which would reduce the chance of future seizures and fainting episodes. If symptoms recur despite the use of torvate chrono, then, we would need to exclude a diagnosis of neurocardiogenic syncope. In this condition, the blood flow to brain reduces for short while due to low BP usually in sitting or standing position. This condition can be excluded by doing a HUTT (head up tilt test). I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX XXXXXXX Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in